MAUDE Adverse Event Report: CAREFUSION, INC SAFE-T PLUS ATRAUMATIC ADULT LP TRAY; TRAY, SURGICAL, NEEDLE

CAREFUSION, INC SAFE-T PLUS ATRAUMATIC ADULT LP TRAY; TRAY, SURGICAL, NEEDLE
Model Number 4306CWSP
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4): initial emdr submission.A follow up emdr will be submitted if additional information becomes available.
 
Event or Problem Description
Material no.: 4306cwsp batch no.: 0001389762.It was reported that the needle broke off in the patient's back.Per attached complaint details: the inquirer below states they were using a spinal tray and the needle broke off in the patient¿s back.They were able to remove the needle using x-ray.The product is attached and i informed the inquirer to hold onto the needle remnants.
 
Additional Manufacturer Narrative
(b)(4) follow up emdr for device evaluation: one sample was provided to our quality team for investigation.Through visual inspection, the cannula was observed to be broken.Further inspections identified the needle was bent near where the break occurred.A device history review was performed for reported lot, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Product is inspected throughout the manufacturing process according to procedure, verifying all critical dimensions are within specification and there is no damage or defects with the product.All records were reviewed and no issues were identified during inspections for the reported lot.Given the bend observed on the cannula, it appears as if the needle may have been repositioned during use which can lead to breakage as observed in the sample received.Based on our investigation and sample evaluation, we cannot identify a root cause related to our manufacturing process at this time.Complaints received for this device and reported issue will continue to be tracked and trended for future occurrence.H3 other text : see manufacturer narrative.
 
Event or Problem Description

Brand Name
SAFE-T PLUS ATRAUMATIC ADULT LP TRAY
Common Device Name
TRAY, SURGICAL, NEEDLE
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
MDR Report Key11506028
Report Number1625685-2021-00024
Device Sequence Number11477183
Product Code PWY
UDI-Device Identifier10885403229008
UDI-Public(01)10885403229008
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K813338
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number4306CWSP
Device Catalogue Number4306CWSP
Device Lot Number0001389762
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date03/17/2021
Supplement Report FDA Received Date08/05/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;